MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058
Medical Device Problem Codes Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 6f 070 delivery catheter (neuron) 070 was kinked where the packaging was folded in half.The neuron 070 was kinked in multiple locations along the mid-shaft, and was ovalized in the distal shaft.The distal tip of the neuron 070 was bent.The distal tip surface of the catheter felt and appeared rough prior to the decontamination procedure.Closer evaluation revealed that the distal tip was covered in a foreign substance, and once the substance was rinsed off with water the distal tip felt and appeared smooth and lubricious.Conclusions: evaluation of the returned device revealed a foreign substance on the distal tip of the neuron 070.If proper care is not taken to keep the neuron 070 sterile after it is removed from its sterile pouch, it may become contaminated.Further evaluation revealed multiple kinks along the catheter shaft.This damage was likely incidental, and may have occurred due to improper handing during packaging for return transit.Penumbra catheters are 100% visually inspected during in process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the tip of a neuron 6f 070 delivery catheter (neuron 070) was "too rough".The "rough" tip was found prior to use and therefore, the neuron 070 was not used for the procedure.The procedure was completed using a new neuron 070.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5535483
Report Number3005168196-2016-00402
Device Sequence Number562055
Product Code DQY
UDI-Device Identifier00814548010045
UDI-Public00814548010045
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberPND6F0701058
Device Lot NumberF66687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date03/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1